Any views on Topomax for Migraines good or bad?

Discussion in 'Fibromyalgia Main Forum' started by outofsorts, Sep 25, 2006.

  1. outofsorts

    outofsorts New Member

    Just started with Topomax for my Migraines and was wondering what others experiences were with this drug. I am still getting Migraines, maybe I just have not been on long enough.
  2. outofsorts

    outofsorts New Member

    Now that you say that I seem to shake slightly at times too. Did it help with the pain of your Migraines or did you stop taking it because of the shaking?
  3. lenasvn

    lenasvn New Member

    I didn't do well on them, sure they can "up" the dose, but the fatigue and "dumbifying" effects was what made me stop it. It didn't really do enough for me to want to stay on them. I keep taking Imitrex, not preventative, but does take care of the attack itself 99% of the time.
  4. kjfms

    kjfms Member

    I have taken Topamax in the past and I am taking it again.

    I like Topamax because my migraines are less severe on it and I can function in my life and at my job.

    I am a chronic migraine suffer of many years and while I still get them Topamax does help and at this point I will take any help I can get in order to have a half way normal life.

    I hope you have good results with Topamax like I have--I am on 50 mg b.i.d. (two times a day).

    Take care,

    Karen :)
  5. Alyndra

    Alyndra New Member

    I take 100mg at night, and have been taking it now for 6 months.

    Since the day I started it, I haven't had any negative side effects from it. It has significantly reduced my daily headaches to only once in every few weeks, and it also has reduced the massive nose bleeds that I used to have multiple times daily down to once every few months. It did take me being on it for a little over 2 months at the full 100mg to really notice the full effect it was having on me, though.

    As of right now, I wouldn't trade my Topamax for anything.

    ~Amanda
    [This Message was Edited on 09/26/2006]
  6. mary124

    mary124 New Member

    I take it for my "balance". I take 150 mg at night. The only problem I have with it, is if I don't take it early enough, I have a hard time waking up in the morning, (but the only thing is - at least for me that within 30 minutes of taking this med is that I'm asleep). Have been taking it for about a year now.
  7. butterfly83

    butterfly83 New Member

    It made me feel weird. Druggy. So i didn't keep taking it.